MAUDE Adverse Event Report: ADVANCED BIONICS, LLC HIRES¿ ULTRA 3D IMPLANT; COCHLEAR IMPLANT

ADVANCED BIONICS, LLC HIRES¿ ULTRA 3D IMPLANT; COCHLEAR IMPLANT
Model Number CI-1601-04
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Failure of Implant (1924); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
The recipient is reportedly experiencing open electrodes.External equipment was exchanged and programming adjustments have been made; however, the issue did not resolve.Revision surgery has been scheduled.
 
Additional Manufacturer Narrative
Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Additional information section: b.3, d.6b, d.9, h.6.The recipient's device was reportedly explanted.The recipient was re-implanted with another advanced bionics cochlear device.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Advanced bionics was notified there were reportedly no signs of migration during the revision surgery.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Additional information: section h.6.Advanced bionics considers the investigation into this reportable event as closed.The external visual inspection revealed the electrode was severed and silicone damage was observed on the top and bottom cover of the device.These are believed to have occurred during revision surgery.The photographic imaging inspection revealed broken wires by the transition joint of the tubing and the fantail.System lock was verified.The condition of the electrode prevented an electrical test from being performed.The device passed the electrical tests performed.The scanning electron microscopy (sem) analysis revealed broken wires by the transition joint of the tubing and the fantail revealed evidence of tensile stress.The inspection on the pockets did not reveal any anomaly.The device passed the mechanical test performed.The reported complaint of open circuits for all electrodes could not be verified electrically during this analysis due to the electrode being severed.However, x-ray inspection revealed broken wires by the transition joint of the tubing and the fantail, which may have possibly resulted in the open circuits prior to explantation.This is the final report.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.

Brand Name
HIRES¿ ULTRA 3D IMPLANT
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
ADVANCED BIONICS, LLC
28515 westinghouse place
valencia CA 91355
Manufacturer Contact
lacey o'linn
28515 westinghouse place
valencia, CA 91355
MDR Report Key23658106
Report Number3006556115-2025-01581
Device Sequence Number9896964
Product Code MCM
UDI-Device Identifier07630016877995
UDI-Public(01)07630016877995(11)201130(17)231130
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P960058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2023
Device Model NumberCI-1601-04
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/05/2026
01/28/2026
03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age6 YR
Patient SexMale